Alert archive / Georgia / Special Weather Statements in 2011
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jun 19, 2011, 11:26 PM EDT for Towns County, Union County, White County, Georgia. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 19, 2011, 11:26 PM EDT (03:26 UTC)
- Expired
- Jun 20, 2011, 12:00 AM EDT
- In force
- 34 min
- Issued by
- NWS Atlanta, GA
Counties Towns County, GA, Union County, GA, White County, GA
The radar
The Greer radar (KGSP), 144 km from the middle of the area, began a volume at 03:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 3.4 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2107 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 1596 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.1
The text
As transmitted, in the capitals the NWS used until 2016.
611
WWUS82 KFFC 200326
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1126 PM EDT SUN JUN 19 2011
GAZ008-009-016-200400-
1126 PM EDT SUN JUN 19 2011
...SIGNIFICANT WEATHER ADVISORY FOR 50 MPH WINDS AND DIME SIZED HAIL
IN WHITE...UNION AND TOWNS COUNTIES UNTIL MIDNIGHT EDT...
AT 1124 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 12 MILES NORTHEAST OF ALEXANDERS MILL TO 11
MILES WEST OF NOTTELY DAM...MOVING SOUTHEAST AT 50 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 50 MPH AS THEY MOVE
ACROSS WHITE...UNION AND TOWNS COUNTIES THROUGH MIDNIGHT EDT. SOME
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE GUMLOG...ALEXANDERS
MILL...NOTTELY DAM...IVY LOG...HIAWASSEE...YOUNG HARRIS...JONES
CREEK...MACEDONIA...BRASSTOWN BALD...BLAIRSVILLE...PLUM ORCHARD GAP
SHELTER...TATE CITY...TITUS...MOUNTAIN SCENE AND TRACK ROCK. BRIEF
HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR
NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER
STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
&&
LAT...LON 3495 8354 3488 8365 3482 8365 3480 8367
3475 8362 3466 8365 3461 8363 3461 8375
3468 8387 3473 8386 3473 8395 3484 8414
3489 8411 3495 8418 3499 8413 3500 8355
TIME...MOT...LOC 0326Z 306DEG 42KT 3512 8376 3497 8396
3498 8426
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 19, 9:44 PM EDT, 1 hour 42 minutes earlier.
Area forecast discussion, Jun 19, 9:44 PM EDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
944 PM EDT SUN JUN 19 2011
.UPDATE...
ANOTHER UPDATE TO BACKPEDAL ON POPS FOR EXTREME NORTHEAST GEORGIA
TO COVER SEVERE THUNDERSTORM WATCH 517.
TDP
&&
.PREV DISCUSSION... /ISSUED 929 PM EDT SUN JUN 19 2011/
UPDATE...
WILL BE SENDING AN UPDATE SHORTLY TO MAKE MOSTLY MINOR TWEAKS TO
HOURLY GRIDS. HAVE ALSO REMOVED POPS FOR TONIGHT. UPPER RIDGE
MENTIONED IN PREVIOUS UPDATE HAS KEPT THE AREA CAPPED...AS NOTED
ON THE 00Z KFFC SOUNDING. NEW ZONES WILL BE OUT SHORTLY.
TDP
PREV DISCUSSION... /ISSUED 725 PM EDT SUN JUN 19 2011/
UPDATE...
AM CANCELING SEVERE THUNDERSTORM WATCH. CONDITIONS WERE NOT THAT
FAVORABLE TO BEGIN WITH...AND UPSTREAM MCS HAS FAILED TO GENERATE.
UPPER RIDGE GOT THE BETTER OF IT TODAY AND SO FAR HAS SHUT OFF
CONVECTION. WILL NEED TO WATCH TSRA ACTIVITY ALONG KY/TN BORDER TO
SEE IF IT SKIRTS THE FAR NE PART OF THE STATE TOWARD MIDNIGHT...BUT
FOR NOW AM ALSO REDUCING POPS AND TAKING THUNDER OUT OF ALL AREAS
EXCEPT RIGHT ALONG THE TN BORDER AND THE NE MOUNTAINS. NO CHANGES
TO TEMPS OR OTHER GRIDS AT THIS TIME.
19
SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/...
UPPER ATMOSPHERIC PATTERN SHIFT UNDERWAY...BUT ONE MORE DAY OF
NORTHWEST FLOW CONCERN BEFORE WE GET THERE. INITIAL CONCERN FOCUSES
ON SHORT WAVE MOVING THROUGH THE TENNESSEE VALLEY. OVERALL...THIS IS
SIMILAR TO PREVIOUS DAYS. HOWEVER...UPPER RIDGE...WHICH HAS BEEN
LOCATED ACROSS THE MID-SOUTH...IS SHIFTING EAST INTO AL/GA...AND
SHOULD BE CENTERED OVER SW GA BY TONIGHT. MODELS IN GENERAL
AGREEMENT THAT THIS WILL SHUNT THE MORE SIGNIFICANT CONVECTION NE OF
OUR CWA. HOWEVER...HOT TEMPERATURES AND DEWPOINTS WELL ABOVE MODEL
PROJECTED VALUES...INTO THE LOW 70S ACROSS MOST OF N GA...COMBINED
WITH A COLD POCKET AND A UPPER-LEVEL JET NOSING INTO FAR N GA THIS
EVENING...AROUSE CONCERN ONCE AGAIN FOR SEVERE THUNDERSTORMS. THE
SCENARIO WOULD BE SIMILAR TO PREVIOUS DAYS...MOST LIKELY AN MCS
SPREADING SE INTO THE AREA FROM TN. ALTHOUGH GFS/NAM/ECMWF SHOW
LITTLE CONVECTIVE POTENTIAL THIS AFTERNOON/EVENING...HRR/NMM MODELS
INDICATE THREAT FOR BROKEN CONVECTIVE ACTIVITY SOUTHWARD INTO
CENTRAL GA...MAINLY AFT 00Z. SPC HAS ISSUED A SEVERE CONVECTIVE
WATCH UNTIL 00Z GIVEN THESE CONCERNS. AGAIN...GIVEN PROXIMITY OF
UPPER RIDGE NOSING INTO CENTRAL GA...FEEL SEVERE THREAT WILL BE
CONFINED MAINLY TO AREAS NORTH OF I-20 TODAY...DEPENDING ON EXTENT
OF ANY CONVECTIVE COLD POOLS...WHICH SYNOPTIC-SCALE MODELS NEVER
REALLY DEPICT WELL.
FOR THE REMAINDER OF THE SHORT TERM...UPPER FLOW PATTERN CHANGE
UNDER WAY AND SLOWLY PROGRESSIVE. UPPER RIDGE WILL CONTINUE TO SHIFT
SLOWLY EAST. THIS WILL IN TURN SHIFT THE AXIS OF NW FLOW FURTHER
E-NE INTO THE CAROLINAS MON-TUE. ANY FURTHER NW FLOW MCSS SHOULD
REMAIN NW OF THE CWA MON-TUE THROUGH THE MID-ATLANTIC AND CAROLINAS.
CONVECTIVE THREAT FOR OUR CWA SHOULD BE LIMITED TO ISOLATED ACTIVITY
IN THE NE GA MOUNTAINS...DEVELOPING ON OUTFLOW FROM ACTIVITY FURTHER
TO THE NE. BY TUE...THE AXIS OF THE UPPER RIDGE IS ACROSS EAST
GA...WITH THE FLOW ALOFT FINALLY BECOMING SW. A BERMUDA SFC RIDGE
BECOMES ESTABLISHED AS WELL...AND WE MOVE INTO A MUCH MORE TYPICAL
SUMMERTIME WEATHER PATTERN FOR OUR REGION. AT THIS POINT...FEEL
CLOSE PROXIMITY OF UPPER RIDGE WILL EFFECTIVELY SHUT OFF CONVECTION
YET FOR MOST OF THE CWA TUE...EXCEPT FOR THE FAR NW CORNER.
850MB TEMPS PEAK IN THE +22C-+24C RANGE ACROSS EAST GA MON-TUE. THIS
WILL LEAD TO A CONTINUATION OF THE WELL ABOVE NORMAL TEMPERATURES OF
RECENT WEEKS. WITH DEWPOINTS NOW IN THE 70S AND NO CHANGE IN AIR
MASS IN SIGHT...IT WILL BE INCREASINGLY OPPRESSIVE THROUGH THE SHORT
TERM. WILL NEED TO TAKE A CAREFUL LOOK AT HEAT INDICES WITH THIS
PACKAGE.
LONG TERM /WEDNESDAY THROUGH SUNDAY/...
AS NOTED ABOVE...A SIGNIFICANT PATTERN CHANGE CONTINUES TO EVOLVE
THROUGH THE EXTENDED PERIODS. THE EVER PERSISTENT UPPER RIDGE OF
RECENT WEEKS...CONTINUES TO BREAK DOWN...AND WHAT IS LEFT OF IT
SHIFTS INTO THE CENTRAL ATLANTIC. MEANWHILE...A DEEP...SLOW MOVING
BROAD TROUGH EVOLVES FROM THE GREAT LAKES INTO THE NE/MID-ATLANTIC
REGION. DEEP...GULF MOISTURE ADVECTS NORTHWARD THROUGH THE MID-SOUTH
AND SE STATES WITH BROAD SW FLOW ALOFT DEVELOPING ACROSS THE EASTERN
U.S DOWNSTREAM FROM THE GREAT LAKES TROUGH. THERE APPEARS TO BE
SUFFICIENT SUPPORT ALOFT...GIVEN THE LARGE SCALE FLOW AROUND THE
DEEPENING UPPER TROUGH...TO SUPPORT WIDESPREAD SHRA/TSRA ACTIVITY
EACH DAY FROM WED ONWARD. THU APPEARS TO BE THE MOST ACTIVE DAY OF
THE PERIOD AT THIS TIME...WHEN A WEAK FRONTAL BOUNDARY ATTEMPTS TO
MOVE INTO THE AREA FROM THE NW. HOWEVER...GIVEN PERSISTENT SW FLOW
ALOFT...AN EQUALLY PERSISTENT DEEP FETCH OF GULF MOISTURE...AND
ABSOLUTELY NO CHANGE IN THE AIR MASS...HIGH CHC POPS APPEAR PRUDENT
EACH DAY THROUGH THE PERIOD. ACTIVITY WILL BE LARGELY DIURNALLY
DRIVEN...BUT CANNOT COMPLETELY RULE OUT NIGHTTIME ACTIVITY GIVEN
STRONGER FLOW ALOFT. FORTUNATELY...THE VERY MOIST
ATMOSPHERE...INCREASED CLOUD COVER...AND WIDESPREAD
AFTERNOON/EVENING SHRA/TSRA ACTIVITY WILL HOLD TEMPERATURES CLOSER
TO NORMAL VALUES...MOSTLY IN THE UPPER 80S. UNFORTUNATELY...THE
HUMIDITY LEVELS WILL NOT MAKE IT FEEL MUCH MORE COMFORTABLE THAN
RECENT THOUGH. 12Z GFS MEX APPEARS TO HAVE A GOOD HANDLE ON THE
DAYTIME COOLING TREND...BUT THE VERY MUGGY NIGHTS.
19
CLIMATE...
RECORDS FOR 06-19
MAX TEMPERATURE MIN TEMPERATURE
STATION HIGH LOW HIGH LOW
------- ---------- ---------- ---------- ----------
KAHN 104 1933 71 1972 74 1944 56 1927
1924
1921
KATL 99 1933 72 1972 76 1952 55 1965
KCSG 99 1990 76 1995 75 2004 58 1961
1989 1990
1985
KMCN 100 1990 76 1972 76 1952 56 1961
1925
RECORDS FOR 06-20
MAX TEMPERATURE MIN TEMPERATURE
STATION HIGH LOW HIGH LOW
------- ---------- ---------- ---------- ----------
KAHN 105 1933 69 1961 75 2009 58 2008
1985
1965
KATL 98 1933 67 1961 75 1933 56 1965
1915
KCSG 102 1984 71 1961 75 1964 56 1965
1958
KMCN 102 1990 74 1972 76 1964 55 1965
1897 1961 1950
RECORDS FOR 06-21
MAX TEMPERATURE MIN TEMPERATURE
STATION HIGH LOW HIGH LOW
------- ---------- ---------- ---------- ----------
KAHN 103 1964 70 1947 77 2009 56 1985
1933
KATL 98 1933 69 1900 78 1915 57 2003
KCSG 100 2006 80 1961 77 1990 58 1965
1984 1981
KMCN 103 1964 73 1900 76 1981 56 1966
1924
19
AVIATION...
00Z UPDATE...
CONVECTION HAS NOT MANIFESTED AND WILL KEEP PRECIP OUT OF THE
FORECAST TONIGHT. STRONG H5 RIDGE BUILDS OVER THE CWA MONDAY AND
THIS SHOULD SUPPRESS CONVECTION TOMORROW AND WILL LEAVE POPS/CB OUT
OF ALL TAFS ON MONDAY. WINDS WILL REMAIN WEST TO WEST
SOUTHWEST...DIMINISHING TONIGHT AND INCREASING TO 5 TO 10 KTS AFTER
SUNRISE. NO RAIN TODAY AND THERE WAS PLENTY OF DRYING WHICH SHOULD
SUPPRESS STRATOCU/STRATUS FORMATION LATE TONIGHT. LATEST GUIDANCE
INDICATES SOME MOISTURE AND WILL LEAVE FEW020 OVER THE WESTERN SITES
LATE TONIGHT.
//ATL CONFIDENCE...00Z UPDATE...
HIGH ON ALL ELEMENTS.
&&
.PRELIMINARY POINT TEMPS/POPS...
ATHENS 71 98 72 98 / 20 10 20 10
ATLANTA 74 94 75 94 / 10 10 10 10
BLAIRSVILLE 67 86 68 86 / 30 20 20 20
CARTERSVILLE 68 95 69 93 / 10 10 10 10
COLUMBUS 75 98 75 98 / 5 10 10 10
GAINESVILLE 72 95 73 92 / 20 10 20 10
MACON 73 100 74 99 / 10 10 10 10
ROME 69 95 70 94 / 10 10 10 20
PEACHTREE CITY 69 95 70 93 / 10 10 10 10
VIDALIA 74 98 75 99 / 10 10 10 10
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
SEVERE THUNDERSTORM WATCH UNTIL 3 AM EDT MONDAY FOR THE
FOLLOWING ZONES: FANNIN...LUMPKIN...TOWNS...UNION...WHITE.
&&Hazardous weather outlook, Jun 19, 9:55 PM EDT, 1 hour 31 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 955 PM EDT SUN JUN 19 2011 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-202315- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 955 PM EDT SUN JUN 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TONIGHT ISOLATED SEVERE THUNDERSTORMS POSSIBLE ACROSS EXTREME NORTHEAST GEORGIA TONIGHT. .SYNOPSIS... A WEAK RIDGE OF HIGH PRESSURE WAS OVER THE REGION. .PRIMARY HAZARDS... THE PRIMARY HAZARDS FROM THE THUNDERSTORMS WILL BE DAMAGING WINDS...LARGE HAIL...AND CLOUD TO GROUND LIGHTNING. THE MAIN AREA WILL BE NORTH AND EAST OF A LINE FROM BLUE RIDGE...TO DAHLONEGA...TO CLEVELAND. .DISCUSSION... A SHORT WAVE MOVING ACROSS THE OHIO VALLEY WAS PRODUCING SCATTERED THUNDERSTORMS ACROSS SOUTHERN KENTUCKY AND NORTHERN TENNESSEE. SOME OF THESE THUNDERSTORMS COULD ADVECT INTO EXTREME NORTH AND EXTREME NORTHEAST GEORGIA LATE THIS EVENING AND TONIGHT. THE ATMOSPHERE OVER NORTH GEORGIA IS UNSTABLE ENOUGH TO SUPPORT ANY THUNDERSTORMS THAT ADVECTS INTO THE REGION. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS NORTH GEORGIA MONDAY AND TUESDAY AFTERNOON...AND ACROSS THE ENTIRE REGION WEDNESDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Special weather statement, Jun 19, 11:26 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1126 PM EDT SUN JUN 19 2011
GAZ008-009-016-200400-
1126 PM EDT SUN JUN 19 2011
...SIGNIFICANT WEATHER ADVISORY FOR 50 MPH WINDS AND DIME SIZED HAIL
IN WHITE...UNION AND TOWNS COUNTIES UNTIL MIDNIGHT EDT...
AT 1124 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 12 MILES NORTHEAST OF ALEXANDERS MILL TO 11
MILES WEST OF NOTTELY DAM...MOVING SOUTHEAST AT 50 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 50 MPH AS THEY MOVE
ACROSS WHITE...UNION AND TOWNS COUNTIES THROUGH MIDNIGHT EDT. SOME
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE GUMLOG...ALEXANDERS
MILL...NOTTELY DAM...IVY LOG...HIAWASSEE...YOUNG HARRIS...JONES
CREEK...MACEDONIA...BRASSTOWN BALD...BLAIRSVILLE...PLUM ORCHARD GAP
SHELTER...TATE CITY...TITUS...MOUNTAIN SCENE AND TRACK ROCK. BRIEF
HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR
NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER
STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
&&
LAT...LON 3495 8354 3488 8365 3482 8365 3480 8367
3475 8362 3466 8365 3461 8363 3461 8375
3468 8387 3473 8386 3473 8395 3484 8414
3489 8411 3495 8418 3499 8413 3500 8355
TIME...MOT...LOC 0326Z 306DEG 42KT 3512 8376 3497 8396
3498 8426The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 11:54 PM EDT | Special Weather Statement | FFC | Towns | 21 min |
Nearby
Special Weather Statements in Georgia, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.